Format

Send to

Choose Destination
Anticancer Res. 2015 Jul;35(7):4037-41.

Acute Liver Failure Due to Regorafenib May Be Caused by Impaired Liver Blood Flow: A Case Report.

Author information

1
Department of Surgery and Science, Graduate School of Medical Sciences, Kyushu University, Fukuoka, Japan.
2
Department of Surgery and Science, Graduate School of Medical Sciences, Kyushu University, Fukuoka, Japan okieiji@surg2.med.kyushu-u.ac.jp.

Abstract

BACKGROUND/AIM:

Regorafenib has been approved for treatment of patients with unresectable or recurrent gastrointestinal stromal tumors resistant to imatinib or sunitinib. However, regorafenib has severe side-effects, including acute liver failure. We describe the case of a patient with multiple liver metastases of a small intestinal stromal tumor who experienced acute liver failure while being treated with regorafenib.

CASE REPORT:

A 50-year-old patient with an unresectable small intestinal stromal tumor resistant to prior treatment with imatinib and sunitinib was started on regorafenib, but experienced acute liver failure 10 days later. Plasma exchange and steroid pulse treatment improved her liver function. During liver failure, abdominal ultrasonography showed to-and-fro flow in the portal vein. Lactate dehydrogenase concentration was markedly elevated to 1633 U/l. These findings indicate that liver failure in this patient was due to impaired liver blood flow.

CONCLUSION:

Regorafenib may impair liver blood flow, inducing acute liver failure.

KEYWORDS:

GIST; case report; liver failure; regorafenib monotherapy

PMID:
26124352
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for HighWire
Loading ...
Support Center